Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 80, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 3, 2007, 4:07 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2007, 4:07 PM CDT (21:07 UTC)
- Expired
- Jun 3, 2007, 5:00 PM CDT
- In force
- 53 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 3:35 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1497 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 032107
SVRLIX
LAC077-125-032200-
/O.NEW.KLIX.SV.W.0080.070603T2107Z-070603T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
407 PM CDT SUN JUN 3 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 500 PM CDT
* AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LETTSWORTH...OR ABOUT 8
MILES EAST OF SIMMESPORT...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WAKEFIELD BY 455 PM CDT...
SPILLMAN BY 500 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHEAST LOUISIANA.
LAT...LON 3103 9164 3099 9167 3098 9166 3099 9164
3100 9119 3079 9127 3088 9179 3100 9178
3104 9173
$$1 follow-up statement
000
WWUS54 KLIX 032201
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
500 PM CDT SUN JUN 3 2007
LAC077-125-032210-
/O.EXP.KLIX.SV.W.0080.000000T0000Z-070603T2200Z/
POINTE COUPEE LA-WEST FELICIANA LA-
500 PM CDT SUN JUN 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR WEST FELICIANA AND POINTE
COUPEE PARISHES HAS BEEN ALLOWED TO EXPIRE AT 500 PM CDT...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED PARISHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHEAST LOUISIANA.
LAT...LON 3103 9164 3099 9167 3098 9166 3099 9164
3100 9119 3079 9127 3088 9179 3100 9178
3104 9173
$$
92/JSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:56 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 3, 3:56 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 356 PM CDT SUN JUN 3 2007 .SHORT TERM... IN THE VERY SHORT TERM...NEWLY ISSUED SEVERE THUNDERSTORM WATCH NUMBER 340 IS IN EFFECT UNTIL 8 PM CDT FOR THE PARISHES AND COUNTIES WEST OF THE I-55 CORRIDOR DOWN TO LAFOURCHE PARISH. PERSISTENT LINEAR MCS WITH DERECHO-LIKE CHARACTERISTICS AT TIMES RACING EASTWARD NEAR 40 KT ACROSS ACADIANA AND ENTERING THE ATCHAFALAYA BASIN AT THIS TIME. WHILE THE LINE IS BECOMING MORE DISCRETE CELL ORIENTED...OCCASIONAL REGROUPING...MERGERS AND BOWING FEATURES WILL BE CAPABLE OF PRODUCING LOCAL DAMAGING DOWNBURST GUSTS OF AT LEAST THE FORWARD SPEED...40 KT AND UPWARDS TO 60 KT THROUGH SUNSET. THIS ACTIVITY IS EXPECTED TO BE IN THE BATON ROUGE AREA AROUND 5 PM AND NEW ORLEANS AROUND 630 PM BEFORE WEAKENING NEAR THE PEARL RIVER VALLEY AT SUNSET. HAVE UPPED POPS THROUGH 03Z THEN CUT BACK TO ISOLATED OVERNIGHT COVERAGE. TEMPS NEAR GUIDANCE TONIGHT THROUGH MONDAY NIGHT. WILL ALSO INDICATE 40 PERCENT OVER LAND AREAS FOR MONDAY AFTERNOON FOR ANOTHER ROUND OF NORTHWEST FLOW INSTABILITY. .LONG TERM... GFS INDICATES A SMALL BUT VIGOROUS IMPULSE MOVING ALONG THE LOUISIANA COAST AND POSSIBLY PROVIDING A THUNDERSTORM THREAT WEDNESDAY. THIS IS A CHANGE FROM EARLIER THINKING AND WILL SHOW 30 PERCENT NOW FOR WEDNESDAY AS SHORT-WAVE IMPULSE MOVES ACROSS AREA. THEN INDICATING A DRYING AND WARMING TREND FOR THE LATTER HALF OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... MCB 68 89 68 90 / 30 40 10 30 BTR 70 89 70 90 / 30 40 10 30 MSY 73 89 73 90 / 30 40 10 30 GPT 73 88 72 90 / 30 40 10 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 24
Hazardous weather outlook, Jun 3, 11:06 AM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1106 AM CDT SUN JUN 3 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-041615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1106 AM CDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OUTLOOK AREA DURING THE MID-AFTERNOON AND LINGER INTO THE EARLY EVENING HOURS. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT SOME OF THE STORMS MAY BECOME BRIEFLY STRONG WITH GUST POTENTIAL OF 25 TO 45 MPH...OCCASIONAL LIGHTNING AND BRIEFLY LOCALLY HEAVY RAINFALL. WATERSPOUT DEVELOPMENT OVER THE AREA WATERWAYS AND COASTAL WATERS WILL BE FAVORABLE THIS AFTERNOON UNDER RAPIDLY DEVELOPING SHOWERS AND THUNDERSTORMS OVER WATER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND AGAIN TUESDAY. A PATTERN CHANGE ALOFT BY LATE TUESDAY WILL REDUCE THUNDERSTORM DEVELOPMENT TO VERY LOW CHANCES WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:33 PM CDT | Special Marine Warning | LIX | 27 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.